Friday, August 5, 2011

Recovery and taking risky steps! -

I don't seem to blog much anymore. I have my reasons, partly because I wouldnt want certain people from real life to find this blog and use it against me now I am trying to move on. But also because in a selfish way I am doing really well and I dont need to write about that, or it would be boring to do so. I do continue to read other blogs but am just a bit useless with comments, it sll seems trite. sorry.

Anyway, I am still under CMHT my current care co-ordinator is ok, she is my 8th in 2.5 years and ranks in the top half. However, she told me last week she is going on maternity leave in october, and since I am doing ok there doesn't seem the need for me to get another one. So the plan is I am to be discharged and I will continue to see Prof at outpatients sporadically. That has been the plan for a while. After all I have been mainly stable now for 4 months!!

So I continue to see Prof, and I have been to see him today. He is really pleased with me, apparently I am doing better than he ever thought I might and he even said that whilst unlikely, that because my episodes only started after having my son 4 years ago, they may clear up and never resurface and I will be able to live a stable, even med free life. although I must add he said this was unlikely.

Currently I am prescribed 3000mg of Valproate and 200mg of Lamotrigine. However heres the thing, and the thing I am unsire of writing here for fear of backlash,...but

I want another baby.

For this reason I have been missing the odd dose to see if I can cope without meds and its been going ok.

On Valproate pregnancy is a very bad idea(dangerous), on Lamotirgine it isnt advisable. So as of monday I have cut my Vlaproate by half to 1500mg. I dont feel a lot different, less sluggish. I have told Prof about this and he said he wanted to reduce it anyway..however I also told him stage two of my plans....

As of next monday I will cut Valproate to 1000mg and the Lamotrigine to 100mg

Then week 3

Cut valproate to 500. lamotrigine to 50

Then week 4

Nothing


Then this will coincide with the time with my cylce I can start trying to conceive. I checked with prof and Valproate only stays in system for a few days.

Prof says its not advisable that I have a 70-80% chance of a psychotic pregnancy/or for puerpal period. He also says my withdrawl plan puts me at 50% chance of going back to square one- even if I dont conceive. but I feel stronger now, I have learnt a lot in four months about my moods and how to manage my lifestyle and other thigns outside medication, I have also started attending a MDF group which is helpful.

I know this may seem a bit reckless and I have wrestled long and hard with this decision. I could wait more years, but I'm not getting any younger and each year my fertility declines and thats on top of the fact that I have put on two stone on valproate in just 5 months which will reduce fertility and so do some of the drugs I have previously been on (though they dont advertise that)- so may take months/years to conceive.

On one hand I think I have a family a lovely son, a husband... is it fair to jeopardise that .. and on the other...I so want to have a child again.. for my son to have a sibling. If I'm honest there is a part of me that was so unwell when I had my boy that I want the chance to expereince all the things I missed out on..to put things right...to do it right this time.


So there it is..

phase 1 med withdrawal

phase 2- conceive

phase 3- managing med free pregnancy.

I hope to blog here so I can keep up with how things progress myself, as I only seem to write things down on a blog and can't keep a diary.

Am I mad ... madder for doing this?

8 comments:

mememe said...

hey, good to hear you are doing better, you so deserve a better time. And no, I don't think you are mad/madder for wanting another child, I think you are very human. You know the risks, you have support, none of us can say what will happen in future and you are trying to make yours as you want it to be. Hope all goes well for you x

lettersfromexile said...

My goodness! 4 months isn't a very long time at all.

I wonder if you're in a rush to make up for the years you feel you've lost.

But you've got the rest of your life ahead of you... and may it be a long, happy life... xx

Golden Psych said...

Good luck with it all. Can't be easy considering what else you are doing as well. All the best. xxx

werehorse said...

I don't know, I can understand your reasons, but it sounds a little dangerous to me. You are coming off a high dose of drugs quite quickly. So just take care. But I really hope it all works out for you xxxx

Nessa said...

Be careful Lareve. It's your decision, obviously, but consider what you're risking. Read your own old posts, I don't want you to be traumatized, just aware of how bad it was. When you're better you forget and forgetting is a double edged sword.

The Secret Life of a Manic Depressive said...

Bird, no, please either change medication or be supervised. Please don't jeopardise your recovery, especially after what happened.

La-reve said...

Hi everyone thanks for comments,

mememe- Thanks for support and stopping by, I hope things work out for you too. take care. x

lettersfromexile
- 4 months is prob the longest period of stability in last few years. I do wat to make up for those years, I despertaly want to erase them - make them worth something, prove I can have baby and be alorght. and yes I know how that sounds. I hope you have long happy life too.,x

GP- Thanks for supportk yes I do have lot on but it might not happen for a while.

Werehorse- thanks for support I intend to be careful and should I notice signos of mood swings as i withdraw meds will slow down or go back on them.

Nessa- I try to avoid reading those old posts, but I guess its why I have those posts up still. I have read and it gives me some clarity, and has made me thinks about things today. i think forgetting is minds way of coping the past trauma but it does lead to think. It wasn't that bad was it???
Look after yourself hope your doing better. x

Seaneen- thanks for msg and for our chat. I am going to be careful and am considering slowing down revising this plan. Its not just etting pregnant I resent the meds, the weight gain. And there is still the part that thinks they were wrong I dont have bipolar I was just acting a little silly and I got a grip now. I can control it this time. It is dangerous game in some ways. I know that. Take care. x

Anonymous said...

Very interesting points. Thanks!

My site:
Rachat de credit rachatdecredit.net